Depakote Withdrawal Symptoms

As with most seizure medications, it is possible to experience withdrawal symptoms with Depakote® (divalproex sodium) if you stop taking the drug too abruptly. Although this particular medication is not addicting and unlikely to be abused, stopping it too quickly can cause seizures to worsen.
 
The most significant Depakote withdrawal symptom is a seizure. Suddenly stopping Depakote can increase your risk of seizures (even if you have never had a seizure before). These seizures can be especially severe and very difficult to control.
 
In most cases, your healthcare provider will suggest that you wean yourself off of Depakote slowly to avoid seizures or other symptoms of withdrawal. Even if you are switching to another epilepsy medication, your healthcare provider may still recommend stopping the medication slowly.
 
(Click Depakote Withdrawal to learn more about the possible symptoms of withdrawal and for more information on how your healthcare provider can help limit these symptoms.)
 
 
Recognizing Symptoms of ADHD
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.